Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 23, NWS Tulsa, OK

April 6, 2018LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 6, 2018, 1:48 PM CDT for LeFlore County, Oklahoma. It took effect at Apr 7, 2018, 7:00 AM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2018, 1:48 PM CDT (18:48 UTC)
In effect from
Apr 7, 2018, 7:00 AM CDT
Expired
Apr 8, 2018, 1:00 AM CDT
In force
18 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 27.69 ft at Apr 7, 2018, 2:00 AM CDT.

actionminormoderate203004/0604/0704/0804/09
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

795 
WGUS44 KTSA 061848
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
148 PM CDT Fri Apr 6 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-070248-
/O.NEW.KTSA.FL.W.0023.180408T0000Z-180408T0600Z/
/PANO2.1.ER.180408T0000Z.180408T0000Z.180408T0000Z.NO/
148 PM CDT Fri Apr 6 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from Saturday evening to late Saturday night, or until the warning 
  is cancelled.
* At  1:30 PM Friday, the stage was 21.49 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise to near
  flood stage Saturday evening.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
3 follow-up statements
717 
WGUS84 KTSA 070123
FLSTSA
Flood Statement
National Weather Service Tulsa OK
823 PM CDT Fri Apr 6 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-070922-
/O.EXT.KTSA.FL.W.0023.180407T1200Z-180407T1800Z/
/PANO2.1.ER.180407T1200Z.180407T1200Z.180407T1200Z.NO/
823 PM CDT Fri Apr 6 2018

The Flood Warning continues for
  The Poteau River near Panama.
* from Saturday morning to Saturday afternoon, or until the warning 
  is cancelled.
* At  7:30 PM Friday, the stage was 26.31 feet.
* Flood stage is 29.0 feet.
* Forecast...The Poteau River near Panama is expected to rise to near
  flood stage Saturday morning.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
551 
WGUS84 KTSA 071002
FLSTSA
Flood Statement
National Weather Service Tulsa OK
502 AM CDT Sat Apr 7 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-071800-
/O.CON.KTSA.FL.W.0023.180407T1200Z-180407T1800Z/
/PANO2.1.ER.180407T1200Z.180407T1200Z.180407T1200Z.NO/
502 AM CDT Sat Apr 7 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until this afternoon, or until the warning is cancelled.
* At  3:30 AM Saturday, the stage was 27.64 feet.
* Flood stage is 29.0 feet.
* Forecast...The Poteau River near Panama is expected to rise to near
  flood stage this morning.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
765 
WGUS84 KTSA 071253
FLSTSA
Flood Statement
National Weather Service Tulsa OK
753 AM CDT Sat Apr 7 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-071323-
/O.CAN.KTSA.FL.W.0023.000000T0000Z-180407T1800Z/
/PANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
753 AM CDT Sat Apr 7 2018

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At  7:30 AM Saturday, the stage was 27.07 feet.
* Flood stage is 29.0 feet.
* Forecast...The Poteau River near Panama crested below flood stage 
  at 27.7 feet. The river will remain below flood stage.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 6, 11:33 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 6, 11:33 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1133 AM CDT Fri Apr 6 2018

...UPDATE...

.DISCUSSION...
Ongoing widespread convection continues north of warm front,
which has yet to advance into far SE OK, and south of the cold
frontal wind shift which is roughly along the I-44 corridor.
Locally heavy rains have been noted as repeated generation
continued on the periphery of the warmer mid level temps. This
generation zone will remain in place for a few more hours before
pushing southward as mid level wave pushes eastward. The primary
focus for any afternoon svr weather remains largely confined to
the immediate sfc warm frontal zone which will briefly extend
into far SE OK. The forecast update will adjust for the sharp
northern gradient in place for the ongoing precip and also cool
temps this afternoon across east central OK into west central AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   55  23  47  35 /  40  60  10  10
FSM   53  32  50  34 / 100  60  20  10
MLC   60  29  47  34 /  90  40  20   0
BVO   56  24  45  27 /  20  60   0  10
FYV   57  26  47  26 /  50  60  20  10
BYV   55  25  47  31 /  20  60  20  10
MKO   58  27  47  32 / 100  60  20  10
MIO   57  22  43  30 /  20  60  10  10
F10   54  26  46  33 / 100  40  20  10
HHW   71  35  52  37 /  90  60  20   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 9 PM this evening to 10 AM CDT Saturday for
     OKZ054>074.

     Freeze Watch from 9 PM CDT this evening through Saturday morning
     for OKZ049-075-076.

AR...Freeze Warning from 9 PM this evening to 10 AM CDT Saturday for
     ARZ001-002-010-011-019-020.

     Freeze Watch from 9 PM CDT this evening through Saturday morning
     for ARZ029.

&&

SHORT TERM...07
Hazardous weather outlook, Apr 6, 12:57 PM CDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1257 PM CDT Fri Apr 6 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1257 PM CDT Fri Apr 6 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily far southeast Oklahoma.
	ONSET...Afternoon...ending by 6 PM.

FLASH FLOOD.
	RISK...Limited.
    AREA...Along the Interstate 40 corridor.
    ONSET...Ongoing.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Along and north of Interstate 40.
	ONSET...After midnight.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and far northwest Arkansas.
	ONSET...After midnight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...Afternoon.

DISCUSSION...
Widespread showers and thunderstorms are ongoing this afternoon
south of Interstate 44.  Locally heavy rainfall has fall along
the Interstate 40 corridor resulting in localized flash flooding.
A strong cold front will accelerate southward across the area
this afternoon and storms are likely to intensity across far
southeast Oklahoma in advance of the front.  This is the area most
likely to experience severe weather through the remainder of the
afternoon.  Strong northerly winds will develop once the front
passes.

Overnight there will be a chance of light wintry weather.
A mix of freezing rain, sleet, and snow will all be possible.
Any accumulations look to be light however a few slick spots
are possible as temperatures fall into the mid 20 to lower 30s.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Winter Weather Potential...High Wind Potential.
SUNDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm and High Wind Potential.
THURSDAY...Thunderstorm Potential...Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
A light wintry mix will be ending across the region early Saturday
with well below normal temperatures and breezy winds continuing.
Thunderstorm chances return Wednesday and Thursday next week as
warmer and more humid conditions return to the region.  The
weather pattern is likely to transition to more supportive
of severe weather by the latter part of next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 6, 9:51 AM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
951 AM CDT FRI APR 6 2018

OKZ066-070-071-061515-
Muskogee OK-Okmulgee OK-McIntosh OK-
951 AM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MCINTOSH...WEST
CENTRAL MUSKOGEE AND CENTRAL OKMULGEE COUNTIES UNTIL 1015 AM CDT...

At 951 AM CDT, a strong thunderstorm was located over Okmulgee State
Park, moving east at 30 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Okmulgee...                       Morris...
Schulter...                       Okmulgee State Park...
Hitchita...                       Eram...

LAT...LON 3566 9615 3575 9569 3549 9570 3553 9609
      3555 9609 3555 9614
TIME...MOT...LOC 1451Z 266DEG 27KT 3560 9608
Special weather statement, Apr 6, 11:43 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1143 AM CDT FRI APR 6 2018

OKZ073-075-061730-
Pittsburg OK-Latimer OK-
1143 AM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LATIMER AND CENTRAL
PITTSBURG COUNTIES UNTIL 1230 PM CDT...

At 1143 AM CDT, a strong thunderstorm was located over Mcalester
Regional Airport, moving east at 45 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Mcalester...                      Wilburton...
Hartshorne...                     Krebs...
Savanna...                        Alderson...
Higgins...                        Damon...
Robbers Cave State Park...        Mcalester Regional Airport...
Haileyville...                    Gowen...
Dow...                            Bache...

LAT...LON 3477 9585 3495 9588 3504 9530 3478 9526
TIME...MOT...LOC 1643Z 263DEG 38KT 3487 9578
Special weather statement, Apr 6, 11:56 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1156 AM CDT FRI APR 6 2018

OKZ049-061730-
Pushmataha OK-
1156 AM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
1230 PM CDT...

At 1155 AM CDT, a strong thunderstorm was located 6 miles west of
Dunbar, moving east at 40 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Clayton...                        Clayton Lake State Park...
Stanley...                        Snow...
Nashoba...                        Kosoma...
Dunbar...                         Tuskahoma...
Eubanks...

LAT...LON 3433 9572 3451 9577 3451 9567 3454 9567
      3467 9522 3435 9514
TIME...MOT...LOC 1655Z 257DEG 35KT 3444 9566
Special weather statement, Apr 6, 12:04 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 PM CDT FRI APR 6 2018

OKZ071-073-074-061730-
Haskell OK-Pittsburg OK-McIntosh OK-
1204 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...MCINTOSH
AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1230 PM CDT...

At 1204 PM CDT, a strong thunderstorm was located over Raiford,
moving east at 40 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Eufaula...                        Canadian...
Indianola...                      Hanna...
Stidham...                        Enterprise...
Raiford...                        Lake Eufaula State Park...
Vivian...                         Vernon...
Onapa...

This includes Interstate 40 in Oklahoma between mile markers 266 and
274.

LAT...LON 3536 9596 3549 9535 3545 9534 3530 9535
      3530 9532 3518 9530 3514 9592
TIME...MOT...LOC 1704Z 259DEG 42KT 3526 9580

Lacy
Special weather statement, Apr 6, 12:34 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 PM CDT FRI APR 6 2018

OKZ049-076-061800-
Pushmataha OK-Le Flore OK-
1234 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA AND SOUTH
CENTRAL LE FLORE COUNTIES UNTIL 100 PM CDT...

At 1233 PM CDT, a strong thunderstorm was located 4 miles east of
Nashoba, moving east at 50 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Octavia...                        Muse...
Nashoba...                        Big Cedar...
Honobia...

LAT...LON 3453 9526 3474 9463 3451 9454 3451 9504
      3439 9505 3436 9519
TIME...MOT...LOC 1733Z 252DEG 47KT 3447 9514

Lacy
Special weather statement, Apr 6, 12:47 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
1247 PM CDT FRI APR 6 2018

OKZ073-061815-
Pittsburg OK-
1247 PM CDT FRI APR 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG COUNTY
UNTIL 115 PM CDT...

At 1246 PM CDT, a strong thunderstorm was located 5 miles southwest
of Scipio, moving northeast at 30 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Mcalester...                      Crowder...
Indianola...                      Haywood...
Scipio...                         Arpelar...

LAT...LON 3519 9578 3518 9576 3519 9574 3519 9572
      3520 9571 3521 9568 3498 9556 3486 9604
      3497 9609 3504 9609
TIME...MOT...LOC 1746Z 246DEG 28KT 3498 9600

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 5:13 AM CDTSpecial Weather StatementTSAChoctaw62 min
Apr 6, 5:20 AM CDTSpecial Weather StatementTSAHaskell40 min
Apr 6, 5:37 AM CDTSpecial Weather StatementTSASequoyah23 min
Apr 6, 5:50 AM CDTSpecial Weather StatementTSAMuskogee25 min
Apr 6, 6:16 AM CDTSpecial Weather StatementTSAChoctaw44 min
Apr 6, 6:21 AM CDTSpecial Weather StatementTSAOkmulgee39 min
Apr 6, 6:28 AM CDTSpecial Weather StatementTSAHaskell47 min
Apr 6, 6:44 AM CDTSpecial Weather StatementTSATulsa46 min
Apr 6, 7:30 AM CDTSpecial Weather StatementTSALeFlore45 min
Apr 6, 7:33 AM CDTSpecial Weather StatementTSATulsa42 min
Apr 6, 8:04 AM CDTSpecial Weather StatementTSAOkmulgee41 min
Apr 6, 8:10 AM CDTSpecial Weather StatementTSAMcIntosh35 min
Apr 6, 8:37 AM CDTSpecial Weather StatementTSAOkfuskee38 min
Apr 6, 9:08 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okfuskee, Okmulgee4 hr
Apr 6, 9:51 AM CDTSpecial Weather StatementTSAOkmulgee24 min
Apr 6, 11:43 AM CDTSpecial Weather StatementTSAPittsburg47 min
Apr 6, 11:55 AM CDTFlash Flood WarningTSAMcIntosh, Okmulgee4 hr
Apr 6, 11:56 AM CDTSpecial Weather StatementTSAPushmataha34 min
Apr 6, 12:04 PM CDTSpecial Weather StatementTSAMcIntosh26 min
Apr 6, 12:34 PM CDTSpecial Weather StatementTSALeFlore26 min
Apr 6, 12:47 PM CDTSpecial Weather StatementTSAPittsburg28 min
Apr 6, 3:14 PM CDTSpecial Weather StatementTSAChoctaw46 min
Apr 6, 3:23 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha19 min

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.